Jan 11, 2006
I am in type of medication Lamivudine stavudine + sustiva, because I am Italian I asch some question to one Italian doctor and she said the type of medication on long term I can become tossic you agree? please what will be you opinion on this type of medication I been to Thailand and one doctor said this type of medication is very good, I am confuse at the moment thank and Happy New Year Tom
Response from Dr. Young
Tom- Happy New Year to you and thank you for your post. Your question really is one of the different treatment approaches in different countries.
The drug at issue is your stavudine (d4T, Zerit)-- while d4T is commonly used in the developing world like Thailand and Africa (and is generally well tolerated in the short term), it is associated with a higher rate of certain types of toxicity than other drugs in the nucleoside class. Cases of lipoatrophy (loss of body fat), pancreatitis and peripheral neuropathy are particularly associated with d4T.
Because of this, in places of the world where other options exist, d4T is typically relegated to a last-option drug. In our practice, first-line use of d4T has been replaced with tenofovir (Viread/Truvdad), abacavir (Ziagen/Epzicom) or even the old standard- AZT.
I hope this helps sort out the confusion. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can The Diagnosis Of Intestinal Candidiasis Be Dubious?
- Percent Of Prostitutes With Hiv
- Will I Always Have Discharge With Herpes?
- Will Having My Genital Warts Removed Decrease My Chances Of Spreading It?
- What Can I Use Over The Counter To Treat Bacterial Vaginosis?
- What Are The Long Term Effects Of Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.